|change HIV meds after viral control?
Nov 16, 2005
Hi, I was diagnosed real late and immediatly started Kaletra and Combivir. The meds are great no complaints. but my Dr suggested once I get above 200 cd'4's he was thinking of switching me to a weaker combo like sustiva and something. Because obvious reasons they do less damage to the liver and are not as associated with lipodystrophy and that stuff. The more I think about it the more I think it sounds like a good idea. My question is since one of those is a pi and ones a nuke ( I think I said that right) could that cause me to develop resistance to either of those class of drugs? Would I become resistant to the drug classes I switched from? Because I do know it is a very good combo.
| Response from Dr. Pierone
Hello and thanks for posting. There have been quite a few studies performed over the last 5 years in which subjects with viral suppression on a protease inhibitor-based regimen had the PI changed to a NNRTI (like Sustiva). These studies demonstrated that this tactic could be successfully employed and that resistance was no more likely to occur in subjects that switched to the new regimen or stayed on the PI regimen. The main justification for these studies was the same as your doctor suggested an attempt to control viral replication with a less toxic regimen. So this is a proven strategy with good merit. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- White Spots After Touching Open Wound Worried I Have HIV
- White Tongue After Receiving Oral Sex Worried I Have HIV
- Can I Get Hepatitis C From A Bite Wound?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.